Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 155, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 1998, 12:34 AM CDT for Wayne County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1998, 12:34 AM CDT (05:34 UTC)
- Expired
- Apr 28, 1998, 1:20 AM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280534 RRA SVRBNA TNC181-280620- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1234 AM CDT TUE APR 28 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 120 AM CDT * AT 1231 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF WAYNESBORO OR 6 MILES SOUTH OF LUTTS MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... CYPRESS INN AT 1235 AM CDT LUTTS AT 1240 AM CDT HOUSTON AT 1250 AM CDT COLLINWOOD AT 1255 AM CDT WOODLAWN AT 100 AM CDT HIGHLAND AT 105 AM CDT WAYNESBORO AT 110 AM CDT LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... EXTREMELY INTENSE LIGHTNING IS ALSO LIKELY WITH THIS STORM. IF OUTDOORS... STAY AWAY FROM TALL OBJECTS. MOVE INDOORS IF POSSIBLE. WHEN INDOORS... STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONES AND ELECTRICAL EQUIPMENT. STAY OUT OF YOUR BATHTUB OR SHOWER BECAUSE LIGHTNING CAN TRAVEL THROUGH WATER PIPES. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:23 PM CDT, 10 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 2:23 PM CDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT MON APR 27 1998 AREA OF RA MOVG OUT OF MID TN ATTM. BLV AMS WL CONT TO STABILIZE THIS AFTN AND EVENING...ALTHO SW COUNTIES BEAR WATCHING THIS AFTN. ANY CLRG WL SEND TEMPS RISING AND A FEW TS CUD POP UP. OTRW...BLV POPS FOR PD 1 SHUD BE REDUCED TO SLGT CHC BEFORE AMS RELOADS TMRW AFTN FOR ANOTHER ROUND. LO IN NW AR WL FILL BY 00Z TNGT W/ INVERTED SFC TROF TAKING ITS PLACE. SFC BNDRY N OF FA WL REMAIN IN PLACE W/ MID TN IN MARITIME TROPICAL AIR MASS. THEREFORE BLV LIKELY POPS SHUD BE REINTRODUCED FOR PD 2. AS FOR TEMPS...BLV W/ WINDS SHIFTING ARND TO SE...PD 1 NUMBERS SHUD BE RAISED A COUPLE OF DEGREES. FWC/FAN TEMPS IN CLOSE AGREEMENT FOR PDS 2 AND 3...AND THINK THESE NUMBERS ARE VALID. NASHVILLE 55/69/58 266 COOKEVILLE 52/66/55 256 LAWRENCEBURG 57/71/60 266 MCMINNVILLE 54/68/57 256 08
In the hours before
Special weather statement, Apr 27, 10:40 PM CDT, 1 hour 54 minutes before
TNZ055-056-280600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1040 PM CDT MON APR 27 1998 ...FLASH FLOOD WARNINGS FOR DECATUR AND PERRY COUNTIES EXPIRED... HEAVY RAIN FROM THUNDERSTORMS EARLIER HAS NOW MOVED OUT OF THE AREA THUS THE THREAT OF FLASH FLOODING HAS DIMINISHED. SCATTERED LIGHT AND MODERATE RAIN WILL HOWEVER CONTINUE FOR THE NEXT SEVERAL HOURS.
Special weather statement, Apr 27, 11:10 PM CDT, 1 hour 24 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-280900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1110 PM CDT MON APR 27 1998 ...TORNADO WATCH FOR MIDDLE TENNESSEE HAS BEEN CANCELED... THUNDERSTORMS HAVE WEAKENED AND THE THREAT FOR SEVERE WEATHER HAS ENDED ACROSS MIDDLE TENNESSEE.
Special weather statement, Apr 27, 11:10 PM CDT, 1 hour 24 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-280900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1110 PM CDT MON APR 27 1998 ...TORNADO WATCH FOR MIDDLE TENNESSEE HAS BEEN CANCELED... THUNDERSTORMS HAVE WEAKENED AND THE THREAT FOR SEVERE WEATHER HAS ENDED ACROSS MIDDLE TENNESSEE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:38 PM CDT | Tornado Warning | OHX | Perry | 62 min |
| Apr 27, 8:15 PM CDT | Flash Flood Warning | OHX | Decatur | 2 hr |
| Apr 27, 8:22 PM CDT | Tornado Warning | OHX | Hickman, Lewis | 63 min |
| Apr 27, 8:36 PM CDT | Flash Flood Warning | OHX | Perry | 2 hr |
| Apr 28, 5:45 AM CDT | Flash Flood Warning | OHX | Decatur, Hickman, Lewis, Perry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.